Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 7, 2017, 4:16 AM EDT. It took effect at May 7, 2017, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2017, 4:16 AM EDT (08:16 UTC)
- In effect from
- May 7, 2017, 2:00 PM EDT
- Expired
- May 7, 2017, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
274 WWUS82 KJAX 070816 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 416 AM EDT Sun May 7 2017 FLZ040-072300- /O.NEW.KJAX.FW.W.0004.170507T1800Z-170507T2300Z/ Marion- 416 AM EDT Sun May 7 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LOW HUMIDITY...BREEZY WINDS AND HIGH ERC VALUES FOR FIRE WEATHER ZONE 040... The National Weather Service in Jacksonville has issued a Red Flag Warning, which is in effect from 2 PM this afternoon to 7 PM EDT this evening. * AFFECTED AREA...Fire weather zone 040. * WIND...West to northwest near 15 mph. * HUMIDITY...26 to 28 percent. * ENERGY RELEASE COMPONENT (ERC)...35 to 37. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 6, 10:44 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 6, 10:44 PM EDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1044 PM EDT Sat May 6 2017 ...Dense Smoke Advisory for portions of Charlton and Inland Nassau Counties through 10 AM Sunday... .UPDATE... Late evening surface analysis depicts a weak reinforcing cold front moving southward into central Georgia. Aloft...deep troughing covers the eastern half of the nation, with an upper low centered just south of Lake Erie. A reinforcing shortwave trough was diving southward from the western Great Lakes into the Tennessee Valley. Fair skies prevail over our region, with high cloudiness increasing over north central Georgia and Alabama. These clouds are moving southeastward and are associated with the approaching shortwave and weak cold front. The big weather story today was the significant growth of the West Mims Wildfire (135, 391 acres) and it's extensive smoke plume that was directed into metro Jacksonville during the afternoon hours. Ash was falling over much of Nassau and Duval Counties late this afternoon as this plume shifted southeastward. The approaching trough and weak frontal boundary are resulting in veering low level winds, and a west-southwest regime overnight will keep the smoke plume north of the Jacksonville area through sunrise. Although the smoke plume is no longer detectable on the KJAX Doppler Radar, smoke settling to the surface may result in localized visibility restrictions to near one quarter mile across southern portions of Charlton County and much of inland Nassau County through the early morning hours on Sunday. A Dense Smoke Advisory will remain in effect for these areas through 10 AM. Otherwise, fair skies will prevail through much of the overnight, and decoupling winds will result in lows falling generally to the low to mid 50s, with a few pockets of upper 40s possible for inland northeast Florida. The trough and weak front will slide through our region during the early morning hours on Sunday, which will shift our low level winds to a northwesterly direction around sunrise. Winds could briefly become breezy during the late morning and early afternoon hours. High pressure will build into our region from the north during the late afternoon hours, which should result in decreasing winds late. The smoke plume from the West Mims Wildfire will likely be redirected back over metro Jacksonville by the late morning and afternoon hours, with some visibility reductions in the 1-3 mile range possible for Nassau, Duval, and possibly northern St. Johns Counties. Otherwise, a very dry air mass and sunny skies will allow highs to climb to the low to mid 80s area- wide. && .AVIATION... VFR conditions will prevail through at least 13Z at the regional terminals. The smoke plume originating from the West Mims Wildfire in the Okefenokee Swamp will shift over the Duval County terminals on Sunday. We expect JAX and CRG to have MVFR visibilities after 13Z, with VQQ and SGJ possibly being impacted after 20Z. West- southwesterly surface winds of 5-10 knots overnight will shift to northwesterly towards 12Z, with speeds increasing to 10-15 knots by 15Z. && .MARINE... A weak cold front will approach our waters from the north overnight, and will move across our area during the early morning hours on Sunday. This feature will keep a tight pressure gradient in place through around noon on Sunday, with west southwest winds at caution levels of 15-20 knots in both the near shore and offshore waters tonight, shifting to the northwest around sunrise. Winds will become northerly with decreasing speeds during the late afternoon hours, with northeasterly winds developing near shore. High pressure will build into our region from the north on Sunday night and Monday, with winds and seas remaining below caution levels through midweek as high pressure builds directly over our region on Tuesday and then shifts south of the northeast Florida waters by midweek. Rip Currents: Low risk expected to continue through midweek. && .FIRE WEATHER... Light west-southwesterly surface winds overnight will become northwesterly around sunrise, with speeds increasing to 10-15 mph during the late morning hours on Sunday. Relative humidity values will fall to around 30 percent by the early to mid afternoon hours tomorrow, but wind speeds will likely not remain sustained at the 15 mph criteria for a Red Flag Warning on Sunday afternoon. High dispersion values are expected area-wide due to rising mixing heights and west-northwesterly transport wind speeds of 15-20 mph. While Red Flag Conditions are not expected, tomorrow will be another dangerous fire weather day for our region. Critically low relative humidity values are expected each afternoon through midweek as temperatures climb into the 90s at inland locations by Tuesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 51 81 48 83 / 0 0 0 0 SSI 58 81 59 79 / 0 0 0 0 JAX 50 83 52 82 / 0 0 0 0 SGJ 54 83 58 80 / 0 0 0 0 GNV 51 86 54 87 / 0 0 0 0 OCF 52 85 56 87 / 0 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...Dense Smoke Advisory until 10 AM EDT Sunday for Inland Nassau. GA...Dense Smoke Advisory until 10 AM EDT Sunday for Charlton. AM...None. && Nelson/Zibura/McGinnis
Hazardous weather outlook, May 7, 3:53 AM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 353 AM EDT Sun May 7 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-080800- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 353 AM EDT Sun May 7 2017 ...Dense smoke advisory this morning for Charlton county and inland Nassau county... ...Red Flag Warning for Marion county this afternoon... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Dense smoke advisory this morning for Charlton county and inland Nassau county. Red Flag Warning for Marion county this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Minimum afternoon relative humidity values will be below critical levels through Thursday. There is a chance for thunderstorms Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:06 PM EDT | Dense Smoke Advisory | JAX | Nassau | 14 hr |
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.